Alert archive / Washington / Red Flag Warnings in 2016
Red Flag Warning 16, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Sep 11, 2016, 2:55 PM PDT. It took effect at Sep 12, 2016, 11:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2016, 2:55 PM PDT (21:55 UTC)
- In effect from
- Sep 12, 2016, 11:00 AM PDT
- Expired
- Sep 12, 2016, 7:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
532 WWUS86 KPDT 112155 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 255 PM PDT SUN SEP 11 2016 ...WINDY WITH LOW RELATIVE HUMIDITY MONDAY... .TIGHTENING PRESSURE GRADIENTS IN RESPONSE TO A LOW DEVELOPING OVER NORTHERN CALIFORNIA WILL CAUSE STRONG NORTH-NORTHEAST WINDS ON MONDAY. RELATIVE HUMIDITY WILL ALSO BE LOW ACROSS THE COLUMBIA BASIN...AND ANY NEW FIRES WILL SPREAD RAPIDLY. ORZ641-WAZ639-641-675-121700- /O.NEW.KPDT.FW.W.0016.160912T1800Z-160913T0200Z/ LOWER COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 255 PM PDT SUN SEP 11 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM PDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639...641 AND 675... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM PDT MONDAY. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 641. IN WASHINGTON...FIRE WEATHER ZONES 639...641 AND 675. * TIMING...WINDS WILL INCREASE LATE MORNING...AND BE STRONGEST DURING THE AFTERNOON. * WIND...NORTH-NORTHEAST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...16 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
3 follow-up statements
411 WWUS86 KPDT 121311 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 611 AM PDT MON SEP 12 2016 ...WINDY WITH LOW RELATIVE HUMIDITY TODAY... .TIGHTENING PRESSURE GRADIENTS IN RESPONSE TO A LOW DEVELOPING OVER NORTHERN CALIFORNIA WILL CAUSE STRONG NORTH-NORTHEAST WINDS TODAY. RELATIVE HUMIDITY WILL ALSO BE LOW ACROSS THE COLUMBIA BASIN...AND ANY NEW FIRES WILL SPREAD RAPIDLY. ORZ641-WAZ639-641-675-122200- /O.CON.KPDT.FW.W.0016.160912T1800Z-160913T0200Z/ LOWER COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 611 AM PDT MON SEP 12 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639...641 AND 675... * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 641. IN WASHINGTON...FIRE WEATHER ZONES 639...641 AND 675. * TIMING...WINDS WILL INCREASE LATE THIS MORNING...AND BE STRONGEST DURING THE AFTERNOON. * WIND...NORTH-NORTHEAST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...16 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
949 WWUS86 KPDT 122127 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 227 PM PDT MON SEP 12 2016 ...WINDY WITH LOW RELATIVE HUMIDITY THROUGH THIS EVENING... .TIGHTENING PRESSURE GRADIENTS IN RESPONSE TO A LOW DEVELOPING OVER NORTHERN CALIFORNIA WILL CAUSE STRONG NORTH-NORTHEAST WINDS THROUGH THIS EVENING. RELATIVE HUMIDITY WILL ALSO BE LOW ACROSS THE COLUMBIA BASIN...AND ANY NEW FIRES WILL SPREAD RAPIDLY. ORZ641-WAZ639-641-675-130200- /O.CON.KPDT.FW.W.0016.000000T0000Z-160913T0200Z/ LOWER COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 227 PM PDT MON SEP 12 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639... 641 AND 675... * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 641. IN WASHINGTON...FIRE WEATHER ZONES 639...641 AND 675. * TIMING...WINDS WILL BE STRONGEST THROUGH EARLY EVENING...THEN DIMINISH AFTER SUNSET. * WIND...NORTH-NORTHEAST 15 TO 25 MPH WITH GUSTS 30 TO 35 MPH. * HUMIDITY...13 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
838 WWUS86 KPDT 130144 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 644 PM PDT MON SEP 12 2016 ORZ641-WAZ639-641-675-130245- /O.EXP.KPDT.FW.W.0016.000000T0000Z-160913T0200Z/ LOWER COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 644 PM PDT MON SEP 12 2016 ...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639...641... 641 AND 675... WINDS ARE DECREASING AND HUMIDITIES ARE RISING SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Sep 11, 2:17 PM PDT, 38 minutes earlier.
Area forecast discussion, Sep 11, 2:17 PM PDT, 38 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
217 PM PDT SUN SEP 11 2016
.SHORT TERM...Tonight through Wednesday...A weak cold front is
moving into MT this afternoon. Breezy winds have developed in parts
of the eastern Columbia Basin and Deschutes Plateau this afternoon
behind the front. Scattered cumulus clouds have developed north of a
Hanford to La Grande line. These clouds will diminish after the
atmosphere stabilizes near sunset.
Dry northerly upper level flow will slowly shift northeast Monday as
the upper level trough stretches out and a cutoff low develops over
northern CA. Pressure gradients will tighten again Monday
afternoon...resulting in breezy to windy conditions for the Columbia
Basin and surrounding valleys. There may be patchy blowing dust
Monday afternoon across the Basin. Seasonably cool high temperatures
will continue Monday.
Pressure gradients will decrease Monday night. Clear skies and light
winds will allow good radiational cooling to occur. Nighttime
temperatures will be chilly...with lows around 40 in the lowest
elevations. Central Oregon will be near 30 Monday Night. A Freeze
Watch has been issued...with several hours of freezing temperatures
possible.
Dry northeast flow will continue Tuesday and early Wednesday. Most
of the moisture rotating around the cutoff low will remain south of
the CWA though a few clouds are possible from Grant to Wallowa
Counties. Coonfield
.LONG TERM...Wednesday night through Sunday...Models are in good
agreement in building an upper level ridge over the area through
Saturday. There are discrepancies in the amplitude and position of
the ridge...but overall the weather will remain dry with a warming
trend. By Saturday...the ridge gets flattened/pushed east in
response to the next upstream trough. As a result...the upper level
flow becomes more zonal Saturday night into Sunday. This flow may
produce some isolated showers over the Washington Cascades Sunday
afternoon. Daytime highs will remain above normal through the
period. Earle
&&
.AVIATION...00Z TAFS...VFR conditions will continue through the
period. A few mid/high level clouds will drift through the area.
Winds will generally be W-N 10-20 kts with higher gusts through the
early evening...decreasing overnight. Winds will increase again
Monday afternoon to 10-20 kts and gusty. Earle
&&
.FIRE WEATHER...A deepening trough with a low developing in Northern
California will cause strong northerly winds on Monday. Relative
humidity will also be less than 20 percent across portions of the
Columbia Basin, and Red Flag Warnings are being issued for Monday
afternoon and evening. The fine fuels, which include grass and
brush, are very dry, and any new fires will spread rapidly.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 44 70 41 72 / 0 0 0 0
ALW 46 73 45 75 / 0 0 0 0
PSC 49 75 42 76 / 0 0 0 0
YKM 44 76 39 78 / 0 0 0 0
HRI 47 75 40 76 / 0 0 0 0
ELN 42 73 39 77 / 0 0 0 0
RDM 34 66 29 71 / 0 0 0 0
LGD 41 67 37 71 / 0 0 0 10
GCD 38 66 31 72 / 0 0 0 0
DLS 47 78 44 81 / 0 0 0 0
&&
.PDT Watches/Warnings/Advisories...
OR...Red Flag Warning from 11 AM to 9 PM PDT Monday for ORZ641.
Freeze Watch from late Monday night through Tuesday morning for
ORZ511.
WA...Red Flag Warning from 11 AM to 9 PM PDT Monday for WAZ639-641-
675.
&&
76/81/81The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 2:51 AM PDT | Freeze Watch | PDT | Crook, Deschutes, Jefferson | 29 hr |
Nearby
Red Flag Warnings in Washington, 2016Red Flag Warnings in Oregon, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.